Alert archive / Montana / Wind Chill Advisories in 2012
Wind Chill Advisory 2, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Dec 25, 2012, 2:31 PM MST. It took effect at Dec 25, 2012, 8:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2012, 2:31 PM MST (21:31 UTC)
- In effect from
- Dec 25, 2012, 8:00 PM MST
- Expired
- Dec 26, 2012, 3:50 AM MST
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
097 WWUS45 KTFX 252131 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 231 PM MST TUE DEC 25 2012 MTZ047-260945- /O.NEW.KTFX.WC.Y.0002.121226T0300Z-121226T1800Z/ BLAINE- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK 231 PM MST TUE DEC 25 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST WEDNESDAY. TEMPERATURES TONIGHT AND EARLY WEDNESDAY WILL BE 10 BELOW TO 20 BELOW ZERO WITH WINDS 10 TO 20 MPH AT TIMES. AS A RESULT WIND CHILL VALUES WILL BE 25 BELOW TO 35 BELOW ZERO. * TIMING: FROM 8 PM TONIGHT TO 11 AM WEDNESDAY MORNING. * WIND CHILL VALUES: 25 TO 35 BELOW ZERO. * OTHER IMPACTS: EXPOSED SKIN CAN DEVELOP FROSTBITE IN 20 TO 30 MINUTES. * LOCATIONS AFFECTED INCLUDE: CHINOOK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
094 WWUS45 KTFX 260403 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 903 PM MST TUE DEC 25 2012 MTZ011-013-261200- /O.EXA.KTFX.WC.Y.0002.000000T0000Z-121226T1800Z/ HILL-CHOUTEAU- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY 903 PM MST TUE DEC 25 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. TEMPERATURES TONIGHT AND EARLY WEDNESDAY WILL BE 10 BELOW TO 20 BELOW ZERO WITH WINDS 10 TO 20 MPH AT TIMES. AS A RESULT WIND CHILL VALUES WILL BE 25 BELOW TO 35 BELOW ZERO. * TIMING: FROM 8 PM TONIGHT TO 11 AM WEDNESDAY MORNING. * WIND CHILL VALUES: 25 TO 35 BELOW ZERO. * OTHER IMPACTS: EXPOSED SKIN CAN DEVELOP FROSTBITE IN 20 TO 30 MINUTES. * LOCATIONS AFFECTED INCLUDE: HAVRE...BIG SANDY...LOMA. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ047-261200- /O.CON.KTFX.WC.Y.0002.000000T0000Z-121226T1800Z/ BLAINE- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK 903 PM MST TUE DEC 25 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. TEMPERATURES TONIGHT AND EARLY WEDNESDAY WILL BE 10 BELOW TO 20 BELOW ZERO WITH WINDS 10 TO 20 MPH AT TIMES. AS A RESULT WIND CHILL VALUES WILL BE 25 BELOW TO 35 BELOW ZERO. * TIMING: FROM 8 PM TONIGHT TO 11 AM WEDNESDAY MORNING. * WIND CHILL VALUES: 25 TO 35 BELOW ZERO. * OTHER IMPACTS: EXPOSED SKIN CAN DEVELOP FROSTBITE IN 20 TO 30 MINUTES. * LOCATIONS AFFECTED INCLUDE: CHINOOK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
598 WWUS45 KTFX 261050 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 350 AM MST WED DEC 26 2012 MTZ011-013-047-261200- /O.CAN.KTFX.WC.Y.0002.000000T0000Z-121226T1800Z/ HILL-CHOUTEAU-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...CHINOOK 350 AM MST WED DEC 26 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL REMAIN VERY COLD. HOWEVER...WINDS WILL GENERALLY REMAIN LIGHT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 25, 10:50 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Dec 25, 10:50 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1050 AM MST Tue Dec 25 2012 UPDATED AVIATION SECTION .UPDATE... Only minor modifications to forecast for today. Biggest forecast challenge is the location of the boundary of the cold air. Models show this air mass being moved further to the east today as ridge rebuilds over the area and next Pacific system approaches. Even as this occurs, temperature recovery will be slow and highs today across the hiline are not expected to break out of the single digits. Southwest Montana should see more warming with highs in that area reaching into the upper teens and lower 20s. Quiet day otherwise with little in the way of precipitation or wind expected. && .AVIATION... Updated 1750Z. VFR conditions are expected until 12Z Wednesday. Expect widespread clouds 10000 to 12000 ft MSL will dissipate during the afternoon. Ceilings above 15000 ft will develop this evening then lower the rest of tonight into Wednesday morning. Snow will develop over the western and southwest mountains Wednesday morning and mountains will become generally obscured. Some light snow should also develop in the southwest valleys and southern east slopes by late morning with at least areas of MVFR ceilings and visibilities if not widespread MVFR ceilings and visibilities. There also should be local IFR ceilings and visibilities in the snow. Winds will remain light and mainly easterly. Blank && .PREV DISCUSSION... /ISSUED 525 AM MST Tue Dec 25 2012/ TODAY THROUGH THURSDAY...Water vapor indicates an upper level high pressure ridge over the west coast and a low pressure trof moving east of the zones. As this trof continues to move east, high pressure will build over the region. Temperatures, however, will be mainly determined by the surface boundary of cold air as it retreats to the north. Cold overnight lows will make warming of the airmass a struggle and will keep most temps across the central and northern zones below guidance. The ridge will move east of the zones Wednesday as another low pressure trof moves over the pacific northwest. Once the ridge has moved east, the region will remain under the influence of a broad area of cyclonic flow aloft through Thursday. This will keep the region...mainly the southwest zones...unsettled with light snow in the forecast. Zelzer Thursday Night through Tuesday Night...Forecast models are in good agreement with general forecast trend through this period. However, the exact details and locations of certain features this weekend differ somewhat, and will discuss this later. An upper level ridge of high pressure will move into the area in the wake of the exiting upper level trough, which will keep the area mostly dry Thursday night through Friday night. Models are also in good agreement with bringing breezy westerly downslope winds to the plains of north central and central Montana during this time, so have increased associated high and low temperatures to near and above normal levels, respectively. A large-scale upper level trough of low pressure will then move southeast into western Canada and CONUS Saturday through Sunday. Energy from this trough will split during this time, some moving across Montana and some moving into the southwestern CONUS, ultimately weakening the overall strength of the trough. Models differ a bit on the exact timing of the disturbances moving over the TFX CWA. Am therefore only moderately confident in any one model solution and will be continuing a more broad-brushed approach to that period at this time, avoiding significantly warm or cool temperatures and high chances of precipitation. Regardless, models continue to downplay how much precipitation is generated. Will keep temperatures near seasonal averages with just a chance of mainly mountain snow. An upper level ridge of high pressure will then begin to move back into the area from the west for the early part of next week, which will cause temperatures to warm back to slightly above normal with mostly dry conditions and breezy westerly winds. Coulston && .PRELIMINARY POINT TEMPS/POPS... GTF 10 3 15 5 / 10 10 10 20 CTB 2 -7 8 -1 / 10 10 10 10 HLN 15 7 21 10 / 10 20 30 40 BZN 15 4 24 9 / 10 10 30 60 WEY 15 -1 21 8 / 10 20 50 50 DLN 21 8 28 11 / 10 20 40 60 HVR 1 -15 8 -8 / 10 10 10 10 LWT 11 1 20 3 / 10 0 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LOSS LONG TERM...COULSTON AVIATION...BLANK weather.gov/greatfalls
Hazardous weather outlook, Dec 25, 3:58 AM MST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 358 AM MST TUE DEC 25 2012 MTZ008>015-044>055-261215- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 358 AM MST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in Montana, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.